Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 223, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 20, 2012, 9:28 AM CST for Wilcox County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2012, 9:28 AM CST (15:28 UTC)
- Expired
- Dec 20, 2012, 9:43 AM CST
- In force
- 15 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 127 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 4:23 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 574 m²/s²
- 0-3 km storm-relative helicity
- 705 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS54 KMOB 201528
SVRMOB
ALC131-201600-
/O.NEW.KMOB.SV.W.0223.121220T1528Z-121220T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
928 AM CST THU DEC 20 2012
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 1000 AM CST
* AT 923 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 12 MILES WEST OF CAMDEN...OR 3 MILES
NORTH OF YELLOW BLUFF...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOYKIN... YELLOW BLUFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3222 8736 3221 8737 3220 8735 3207 8719
3192 8747 3206 8759 3224 8741 3224 8739
TIME...MOT...LOC 1529Z 235DEG 41KT 3205 8743
$$1 follow-up statement
503
WWUS54 KMOB 201543
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
943 AM CST THU DEC 20 2012
ALC131-201554-
/O.CAN.KMOB.SV.W.0223.000000T0000Z-121220T1600Z/
WILCOX AL-
943 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL
WILCOX COUNTY...
AT 942 AM CST...THE STORM THAT PROMPTED THE WARNING FOR CENTRAL
WILCOX COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3222 8736 3221 8737 3220 8735 3207 8719
3192 8747 3206 8759 3224 8741 3224 8739
TIME...MOT...LOC 1544Z 235DEG 41KT 3215 8726
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 6:00 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 20, 6:00 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST THU DEC 20 2012
.SHORT TERM [TODAY AND TONIGHT]...HIGHLY AMPLIFIED UPPER LEVEL
TROUGH WILL RESIDE OVER THE PLAINS STATES THURSDAY MORNING...WITH A
80 TO 100 KNOT JET STREAK AT 500 MB EXTENDING FROM NORTHEAST TEXAS
TO SOUTHEAST ILLINOIS. THIS JET WILL MOVE EAST BY NOON...PLACING THE
FORECAST AREA UNDER THE RIGHT ENTRANCE REGION THROUGH THE MORNING
AND EARLY AFTERNOON HOURS. THETA-E AXIS WILL BISECT THE FORECAST
AREA BY THURSDAY MORNING...WITH 850 MB DEWPOINTS RANGING FROM 10C TO
13C.
AT THE SURFACE...A VERY STRONG SURFACE LOW CENTERED ACROSS THE
MISSOURI-ILLINOIS BORDER WILL LIFT NORTHEAST TO THE LOWER GREAT LAKES
REGION AND DEEPEN TO 983 MB BY LATE AFTERNOON...PLACING THE ENTIRE
FORECAST AREA WELL INTO THE WARM SECTOR. ATTENDANT STRONG COLD FRONT
EXTENDING SOUTH ALONG THE MISSISSIPPI RIVER WILL QUICKLY SWEEP
THROUGH THE FORECAST AREA FROM MID MORNING THROUGH MID AFTERNOON.
RATHER IMPRESSIVE ONGOING LINE OF SHOWERS AND THUNDERSTORMS TO OUR
WEST WILL MOVE EAST ACROSS THE FORECAST AREA ALONG WITH THE COLD
FRONT...WITH EMBEDDED DEEP CONVECTION MOVING TO THE EAST-NORTHEAST
AT SPEEDS UP TO 45 MPH. ALTHOUGH SEVERE WEATHER PARAMETERS REMAIN
MARGINAL AT THIS TIME...THERE IS BETTER PHASE AGREEMENT BETWEEN THE
ENHANCED OMEGAS PROVIDED BY THE UPPER JET / LOW LEVEL FRONTAL
FORCING AND MAXIMUM ATMOSPHERIC INSTABILITY. SFC-1KM CAPES WILL
APPROACH 300 J/KG...AND SFC-1KM HELICITY VALUES WILL RANGE FROM
AROUND 250 M^2/S^2 NEAR THE COAST TO 375 M^2/S^2 FAR INLAND. THIS
BRINGS SOME OF OUR EHI VALUES ACROSS OUR NORTHERN ZONES CLOSE TO 1
(ONE)...SUGGESTING SOME BRIEF FORMATION OF ISOLATED SUPERCELLS WILL
BE POSSIBLE...BUT QUICKLY WEAKEN DUE TO TOO MUCH UNIDIRECTIONAL
SPEED SHEAR BETWEEN 5000 TO 20000 FEET.
STILL THINKING THAT THE MAIN THREAT WILL BE WITH BOWING RADAR
STRUCTURES/LINE ECHO WAVE PATTERNS...RESULTING IN BRIEF STRONG WIND
GUSTS FROM 35 TO 45 MPH AND/OR ISOLATED OCCURRENCES OF DAMAGING
WINDS IN EXCESS OF 60 MPH. BUT NOW THERE APPEARS TO BE A SECONDARY
THREAT UNFOLDING DUE TO THE EXPECTED STRONGER LOW LEVEL WIND SHEAR
AND DECREASED STABILITY IN THE WARM SECTOR. SOME OF THE STRONGER
STORMS COULD HAVE ENOUGH LOW LEVEL ROTATION...RESULTING IN QUICK
SPINUPS OF MEDIUM TRACKED F0-F2 TORNADOES.
[REMAINDER OF THE SHORT TERM}...LARGE SURFACE HIGH PRESSURE WILL
BUILD IN BEHIND THE COLD FRONT...BRINGING THE ONSET OF ANOTHER DRY
PERIOD THROUGH FRIDAY. HIGH TEMPERATURES THURSDAY WILL RANGE FROM 65
DEGREES NORTHWEST ZONES TO 73 DEGREES SOUTHEAST ZONES. LOW
TEMPERATURES THURSDAY NIGHT WILL FALL INTO THE 30S BEHIND THE FRONT.
HIGH TEMPERATURES FRIDAY WILL ONLY REACH THE MID 50S...WITH LOWS
FRIDAY NIGHT FALLING INTO THE MID 20S TO LOWER 30S. /22
.LONG TERM [SUNDAY THROUGH WEDNESDAY]...WEAK RIDGING TO ZONAL FLOW
ALOFT AND A LARGE SURFACE HIGH PRESSURE ACROSS THE SOUTHEAST STATES
WILL DOMINATE THE WEATHER PICTURE WITH ANOTHER DRY PERIOD THROUGH
THE WEEKEND. THE SURFACE HIGH WILL MOVE EAST INTO THE WESTERN
ATLANTIC EARLY IN THE WORK WEEK...BRINGING A RETURN FLOW AND LOW
LEVEL MOISTURE BACK ACROSS THE REGION. THIS AHEAD OF ANOTHER COLD
FRONT APPROACHING THE REGION FROM THE NORTHWEST. THIS WILL SET UP
ANOTHER ROUND OF SHOWERS AND STORMS ON MONDAY...CHRISTMAS DAY...INTO
WEDNESDAY. TEMPERATURES WILL RETURN TO NEAR NORMAL OR JUST ABOVE
NORMAL BY THE WEEKEND. /22
&&
.AVIATION [20.12Z KMOB/KBFM AND KPNS TAF ISSUANCE]...AS A FRONT
APPROACHES THE AREA...IFR LEVEL CIGS WITH INCREASING COVERAGE OF
RAINSHOWERS IS EXPECTED BEFORE SUNRISE. AROUND 12Z...A FRONT IS
EXPECTED TO BEGIN TO CROSS THE AREA...BRINGING LOCAL LIFR
CIGS/VISBYS. STRONG NORTHWESTERLY WINDS WILL FOLLOW THE FROPA AND
SKIES ACROSS THE AREA CLEARING THROUGH THE AFTERNOON INTO THE
EVENING. /16
&&
.MARINE...A STRONG SOUTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE
AREA THROUGH MIDDAY TODAY...BECOMING WEST THEN NORTHWEST WITH HIGHER
GUSTS THIS AFTERNOON...CONTINUING THROUGH MIDDAY FRIDAY IN RESPONSE
TO A STRONG COLD FRONT MOVING ACROSS MUCH OF THE NORTHERN AND
CENTRAL GULF LATER TODAY AND EARLY TONIGHT. NORTHERLY WINDS AND SEAS
WILL GRADUALLY DIMINISH FRIDAY THROUGH SATURDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST. WINDS AND SEAS WILL BE LOCALLY HIGHER IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY AHEAD AND
ALONG THE COLD FRONT APPROACHING FROM THE WEST THIS MORNING. 32/EE
&&
.FIRE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON
THURSDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT AND MOST
LOCATIONS SHOULD EXPERIENCE A WETTING RAIN. IT WILL BECOME BREEZY TO
WINDY JUST AHEAD OF AND BEHIND THE FRONT. MUCH DRIER AND COOLER AIR
WILL FILTER INTO THE REGION THROUGH FRIDAY IN THE WAKE THE FRONT.
RELATIVE HUMIDITY VALUES WILL FALL TO CRITICAL LEVELS ACROSS THE
WESTERN FLORIDA PANHANDLE. IN ADDITION...ERC AND 20 FOOT WIND SPEEDS
ALSO NEAR CRITICAL LEVELS. THEREFORE...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR THAT AREA. HUMIDITY MAY ALSO COME CLOSE TO CRITICAL LEVELS
ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND A FIRE WEATHER WATCH
MAY BECOME NECESSARY.
FOG POTENTIAL AND OTHER REMARKS...PATCHY FOG IS POSSIBLE TONIGHT. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 31 56 30 60 / 80 00 00 00 00
PENSACOLA 74 34 57 34 59 / 80 00 00 00 00
DESTIN 74 38 55 35 57 / 80 00 00 00 00
EVERGREEN 68 32 53 27 60 / 80 00 00 00 00
WAYNESBORO 66 29 55 26 60 / 80 00 00 00 00
CAMDEN 66 31 53 27 59 / 80 00 00 00 00
CRESTVIEW 74 33 57 27 60 / 80 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...WILCOX...
FL...FIRE WEATHER WATCH FROM 10 AM FRIDAY TO 5 PM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
INLAND SANTA ROSA...
WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
INLAND SANTA ROSA...
MS...WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN MOBILE
BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...
GALE WARNING FROM NOON THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM...
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM...
SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
20 TO 60 NM...
&&Hazardous weather outlook, Dec 20, 4:17 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 417 AM CST THU DEC 20 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 417 AM CST THU DEC 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL APPROACH SOUTHEAST MISSISSIPPI THIS MORNING AND PROGRESS EASTWARD ACROSS THE FORECAST AREA THROUGH THIS AFTERNOON. WHILE THE LACK OF INSTABILITY WILL MAKE THE THREAT FOR WIDESPREAD SEVERE WEATHER LOW...A FEW STRONG TO BRIEFLY SEVERE STORMS ARE POSSIBLE THIS MORNING. LOCALIZED DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE. STAY TUNED FOR FURTHER UPDATES. WINDS WILL INCREASE TO 25 TO 30 MPH IN THE WAKE OF THE FRONT. WINDS COULD GUST AS HIGH AS 30 TO 35 MPH. WIND GUSTS THIS HIGH CAN CAUSE LIGHTWEIGHT OUTDOOR OBJECTS TO BE BLOWN ABOUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-211230- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 417 AM CST THU DEC 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT DUE TO A STRONG ONSHORE FLOW THIS MORNING FOLLOWED BY A STRONG WEST TO NORTHWEST FLOW THIS AFTERNOON AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE AREA THROUGH TONIGHT. WIND GUSTS TO GALE FORCE WILL BE LIKELY IN THE WAKE OF THE FRONT THIS AFTERNOON AND OVERNIGHT MOSTLY OVER THE OPEN GULF WATERS OUT TO 60 NM AND THE SOUTHERN END OF MOBILE BAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY.
In the hours before
Local storm report, Dec 20, 5:23 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
523 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TORNADO 7 E MOBILE AIRPORT 30.68N 88.12W
12/20/2012 MOBILE AL PUBLIC
BUILDINGS DAMAGED. POWER OUTAGES REPORTED.
&&
JOHNPLocal storm report, Dec 20, 7:34 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
734 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
LARGE TREE DOWN ON DONALD ST BETWEEN BETTER ST AND
CARLETON AVE. DONALD ST BLOCKED.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
LOWES NEAR DAUPHIN ST AND SAGE SUSTAINED DAMAGE.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
DAUPHIN ST, SPRINGHILL AVE, OLD SHELL RDS ALL CLOSED.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
SEVERE DAMAGE TO RESIDENCES AND BUSINESSES ON UNION AND
SPRINGHILL AVE. BP GAS STATION ROOF CAVED IN.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
DAMAGE TO TWO BANKS ON SPRINGHILL AVE.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
DAMAGE TO MERCY MEDICAL AND NATHAN FURNITURE. NATHANS
FURNITURE TRUCK FLIPPED.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
DAMAGE TO WESTERN AMERICA ON AIRPORT BLVD. WESTERN
AMERICA MISSING SIDE OF BUILDING.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
POWER LINES DOWN FROM FILLINGIM TO MOBILE ST.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
EXTENSIVE DAMAGE ON HOSFELT LN.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
I-65 SERVICE RD AND DAUPHIN ST. CLOSED AT MOTEL 6. DAMAGE
TO MOTEL 6.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
DEBRIS IN ROAD AND DAMAGE TO KRYSTAL ON DAUPHIN ST.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
DAMAGE TO SHOPPING CENTER NEAR I-65E SERVICE RD.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
WINDOWS BLOWN OUT AT PNC BANK AND OCHARLEYS ON AIRPORT
BLVD.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
GAS LEAK AT DAUPHIN ST AND SAGE AVE.
0545 AM TSTM WND DMG MOBILE AIRPORT 30.68N 88.24W
12/20/2012 MOBILE AL EMERGENCY MNGR
POWER LINES DOWN AT ORLEANS ST AND VERDUN AVE.
&&
MBSpecial weather statement, Dec 20, 8:54 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 854 AM CST THU DEC 20 2012 ALZ052-053-055-056-059-061>064-FLZ001-MSZ076-079-201630- CONECUH AL-ESCAMBIA AL-MONROE AL-WASHINGTON AL-GREENE MS- INLAND ESCAMBIA FL-UPPER BALDWIN AL-CLARKE AL-LOWER BALDWIN AL- UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS- 854 AM CST THU DEC 20 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GREENE AND EASTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN CONECUH...WESTERN ESCAMBIA...SOUTHERN MONROE...SOUTHEASTERN WASHINGTON...SOUTHEASTERN CLARKE...NORTHERN BALDWIN AND MOBILE COUNTIES IN SOUTHWEST ALABAMA...NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 1030 AM CST... AT 851 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF CHATOM TO 16 MILES SOUTH OF LUCEDALE...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... REGIONAL AIRPORT IN WEST MOBILE... MIDTOWN MOBILE... DOWNTOWN MOBILE... MOWA CHOCTAW RESERVATION... MOVICO... POARCH CREEK RESERVATION... TILLMANS CORNER... SEMMES... SATSUMA... THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 14 AND 51. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 83. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. &&
Local storm report, Dec 20, 8:56 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
856 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG BENNDALE 30.87N 88.81W
12/20/2012 GEORGE MS BROADCAST MEDIA
DECK ROOF BLOWN OFF.
&&
JCSpecial weather statement, Dec 20, 9:11 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 911 AM CST THU DEC 20 2012 ALZ052>064-FLZ001>004-MSZ079-201645- BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-ESCAMBIA AL-MONROE AL- WASHINGTON AL-WILCOX AL-INLAND SANTA ROSA FL-INLAND ESCAMBIA FL- UPPER BALDWIN AL-COASTAL ESCAMBIA FL-CLARKE AL-SANTA ROSA FL- LOWER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS- 911 AM CST THU DEC 20 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...BUTLER...CONECUH...NORTHWESTERN COVINGTON...NORTHWESTERN CRENSHAW...ESCAMBIA...MONROE...SOUTHEASTERN WASHINGTON...WILCOX...CLARKE...BALDWIN AND MOBILE COUNTIES IN SOUTHWEST ALABAMA...NORTHWESTERN SANTA ROSA AND ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 1045 AM CST... AT 909 AM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF CAMDEN TO 13 MILES SOUTHEAST OF LUCEDALE...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... REGIONAL AIRPORT IN WEST MOBILE... MIDTOWN MOBILE... DOWNTOWN MOBILE... WHITFIELD... BOYKIN... PINE LEVEL... PETERMAN... MOWA CHOCTAW RESERVATION... MOVICO... THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 5. THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 17 AND 66. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 139. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:51 AM CST | Gale Warning | MOB | 30 hr | |
| Dec 20, 2:51 AM CST | Small Craft Advisory | MOB | 33 hr | |
| Dec 20, 4:11 AM CST | Tornado Warning | MOB | Mobile | 64 min |
| Dec 20, 4:42 AM CST | Tornado Warning | MOB | Mobile | 36 min |
| Dec 20, 4:49 AM CST | Tornado Warning | MOB | Choctaw | 30 min |
| Dec 20, 5:14 AM CST | Tornado Warning | MOB | Baldwin | 46 min |
| Dec 20, 5:29 AM CST | Tornado Warning | MOB | Washington | 46 min |
| Dec 20, 5:38 AM CST | Tornado Warning | MOB | Choctaw, Clarke, Washington | 52 min |
| Dec 20, 5:45 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 39 min |
| Dec 20, 6:03 AM CST | Tornado Warning | MOB | Clarke | 28 min |
| Dec 20, 6:06 AM CST | Tornado Warning | MOB | Washington | 22 min |
| Dec 20, 6:08 AM CST | Tornado Warning | MOB | Baldwin | 21 min |
| Dec 20, 6:11 AM CST | Tornado Warning | MOB | Conecuh, Escambia, Monroe | 49 min |
| Dec 20, 6:39 AM CST | Tornado Warning | MOB | Conecuh, Monroe | 35 min |
| Dec 20, 6:40 AM CST | Tornado Warning | MOB | Washington | 50 min |
| Dec 20, 6:56 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 34 min |
| Dec 20, 7:02 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 58 min |
| Dec 20, 7:06 AM CST | Special Marine Warning | MOB | 84 min | |
| Dec 20, 7:18 AM CST | Tornado Warning | MOB | Clarke, Washington | 42 min |
| Dec 20, 7:19 AM CST | Tornado Warning | MOB | Conecuh, Escambia, Monroe | 56 min |
| Dec 20, 7:25 AM CST | Tornado Warning | MOB | Clarke, Wilcox | 50 min |
| Dec 20, 7:36 AM CST | Tornado Warning | MOB | Baldwin, Clarke, Monroe | 42 min |
| Dec 20, 7:52 AM CST | Tornado Warning | MOB | Baldwin | 53 min |
| Dec 20, 8:10 AM CST | Tornado Warning | MOB | Wilcox | 32 min |
| Dec 20, 8:14 AM CST | Tornado Warning | MOB | Conecuh, Monroe | 33 min |
| Dec 20, 8:15 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 17 min |
| Dec 20, 8:26 AM CST | Special Marine Warning | MOB | 94 min | |
| Dec 20, 8:27 AM CST | Tornado Warning | MOB | Escambia | 63 min |
| Dec 20, 8:29 AM CST | Tornado Warning | MOB | Escambia | 46 min |
| Dec 20, 9:11 AM CST | Tornado Warning | MOB | Escambia | 25 min |
| Dec 20, 9:25 AM CST | Tornado Warning | MOB | Covington | 55 min |
| Dec 20, 9:30 AM CST | Special Marine Warning | MOB | 60 min | |
| Dec 20, 9:49 AM CST | Severe Thunderstorm Warning | MOB | Wilcox | 26 min |
| Dec 20, 9:50 AM CST | Tornado Warning | MOB | Covington, Crenshaw | 16 min |
| Dec 20, 10:23 AM CST | Special Marine Warning | MOB | 82 min | |
| Dec 20, 11:34 AM CST | Special Marine Warning | MOB | 61 min | |
| Dec 20, 2:19 PM CST | Fire Weather Watch | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe and 1 more | 16 hr |
| Dec 20, 2:19 PM CST | Red Flag Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.